Alert archive / South Carolina / Frost Advisories in 2005
Frost Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 29, 2005, 4:37 AM EDT for 13 counties in South Carolina; 4 counties in Georgia. It took effect at Oct 30, 2005, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2005, 4:37 AM EDT (08:37 UTC)
- In effect from
- Oct 30, 2005, 4:00 AM EST
- Expired
- Oct 30, 2005, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Calhoun County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 290837 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 437 AM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT EARLY THIS MORNING ACROSS THE NORTHERN MIDLANDS... ...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. .HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. THIS WILL PRODUCE CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S ACROSS THE AREA BY EARLY SUNDAY MORNING...PRODUCING SCATTERED FROST. SCZ015-016-020>022-291300- /X.NEW.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/ /X.CON.KCAE.FR.Y.0002.051029T0900Z-051029T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 437 AM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING FOR THE NORTHERN MIDLANDS... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY MORNING FOR THE NORTHERN MIDLANDS... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ GAZ040-063>065-SCZ018-025>031-037-291645- /X.NEW.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-MCCORMICK-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...MCCORMICK...EDGEFIELD...JOHNSTON... SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA... SUMTER...ST. MATTHEWS 437 AM EDT SAT OCT 29 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY MORNING FOR THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY. MINIMUM TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED IN THE MIDDLE 30S...WITH SCATTERED FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS72 KCAE 291307 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 907 AM EDT SAT OCT 29 2005 ...FROST ADVISORY THIS MORNING FOR THE NORTHERN MIDLANDS HAS EXPIRED... ...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. .HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. THIS WILL PRODUCE CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S ACROSS THE AREA BY EARLY SUNDAY MORNING...PRODUCING SCATTERED FROST. SCZ015-016-020>022-292115- /X.EXP.KCAE.FR.Y.0002.000000T0000Z-051029T1300Z/ /X.CON.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 907 AM EDT SAT OCT 29 2005 ...FROST ADVISORY HAS EXPIRED FOR THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GAZ040-063>065-SCZ018-025>031-037-292115- /X.CON.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-MCCORMICK-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...MCCORMICK...EDGEFIELD...JOHNSTON... SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA... SUMTER...ST. MATTHEWS 907 AM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... MINIMUM TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED IN THE MIDDLE 30S...WITH SCATTERED FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 291909 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 309 PM EDT SAT OCT 29 2005 ...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... ...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR SOUTHERN PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA... .TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S WITH WIDESPREAD FROST ACROSS THE FREEZE WARNING AREA...AND MIDDLE 30S WITH AREAS OF FROST ACROSS THE FROST ADVISORY AREA...BY EARLY SUNDAY MORNING. GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-300315- /X.UPG.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/ /X.NEW.KCAE.FZ.W.0001.051030T1000Z-051030T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS 309 PM EDT SAT OCT 29 2005 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. EXPECT EARLY MORNING TEMPERATURES AROUND 32 DEGREES...WITH WIDESPREAD FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ077-SCZ035-036-038-041-300315- /X.NEW.KCAE.FR.Y.0004.051030T1000Z-051030T1400Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK 309 PM EDT SAT OCT 29 2005 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. EXPECT EARLY MORNING TEMPERATURES IN THE MIDDLE 30S...WITH AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 29, 2:54 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 29, 2:54 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 254 AM EDT SAT OCT 29 2005 .SHORT TERM (TODAY THROUGH MONDAY)... SATELLITE SHOWS A FEW CLOUDS ACROSS THE AREA THIS MORNING. WV SHOWS LARGE TROUGH AND CLOSED LOW ACROSS THE ERN PORTION OF THE COUNTRY. BOTH NAM/GFS MOVE CLOSED LOW SLOWLY EWD ACROSS NE AND THEN OFF THE COAST TONIGHT AND SUNDAY. MID/UPPER LEVEL FLOW ACROSS THE AREA WILL BE FROM THE NW THROUGH EARLY SUNDAY WITH RIDGING MOVING INTO THE AREA LATE SUN/SUN NIGHT. AT THE SURFACE...HIGH PRESSURE ACROSS THE OH RIVER VALLEY WILL BUILD EWD OVER THE AREA TODAY CONTINUING INTO MONDAY. BY MON...MID/UPPER FLOW BECOMES MORE SW IN RESPONSE TO SHORTWAVE MOVING SEWD ACROSS THE ROCKIES. THE COOL WEATHER WILL CONTINUE ACROSS THE AREA TODAY WITH CAA BEHIND EXITING SURFACE LOW ACROSS NE...BUT AIRMASS SHOULD BEGIN TO MODIFY BY SUN/MON AS ADVECTION BECOMES NEUTRAL AND LOW LEVEL TEMPS INCREASE. TEMPERATURES SHOULD RETURN CLOSER TO NORMAL LEVELS BY SUN AND INTO EARLY NEXT WEEK. HOWEVER...NEXT COUPLE OF MORNINGS FORECAST TO BE SEASONABLY COLD ACROSS THE AREA. CLEAR SKIES/LIGHT WINDS UNDERNEATH HIGH PRESSURE WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S TONIGHT AND SUNDAY NIGHT. WILL ISSUE A FROST ADVISORY FOR MOST OF THE MIDLANDS/CENTRAL SAVANNAH RIVER AREA FOR TONIGHT. TEMPERATURES MAY JUST BE SLIGHTLY HIGHER SUNDAY NIGHT AND AN ADVISORY MAY NOT BE WARRANTED. GUIDANCE AND LOCAL EQUATIONS VERY SIMILAR WITH NUMBERS THROUGH THE PERIOD AND WILL STAY NEAR/JUST BELOW CONSENSUS VALUES THROUGH THE PERIOD. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... BOTH NAM/GFS SHOWING SOME DIFFERENCES IN HANDLING SYSTEM MOVING SEWD FROM THE ROCKIES EARLY NEXT WEEK INTO THE MIDDLE PORTION OF THE WEEK. IN COMPARISON TO OTHER GUIDANCE GFS APPEARS TO BE A BIT FAST WITH SYSTEM. FOR NOW WILL CONTINUE WITH NEAR NORMAL TEMPERATURES THROUGH THE UPCOMING WEEK AND NO MENTION OF PCPN. && .AVIATION... EXPECT AREAS OF MVFR FOG AT THE TERMINALS NEAR THE RIVERS EARLY THIS MORNING...OTHERWISE CONDITIONS SHOULD BE VFR WITH DRY HIGH PRESSURE DOMINATING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77/77/05
Hazardous weather outlook, Oct 28, 4:58 AM EDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 458 AM EDT FRI OCT 28 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 290900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 458 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT .FROST...SCATTERED FROST NORTH PORTION AFTER 5 AM UNTIL TO 9 AM LATE TONIGHT AND EARLY SATURDAY MORNING. REFER TO FROST ADVISORY (PRODUCT ID CAENPWCAE) ISSUED BY THIS OFFICE AT 404 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .FROST...SCATTERED FROST NORTH PORTION SATURDAY MORNING. SCATTERED FROST AGAIN NORTH AND CENTRAL PORTIONS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:09 PM EDT | Frost Advisory | CAE | Bamberg, Barnwell, Clarendon | 19 hr |
Nearby
Frost Advisories in South Carolina, 2005Frost Advisories in Georgia, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.